Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Twitching in arm with low sugar level after taking lantus, actos, onglyza and tricor. Worrisome

DOCTOR OF THE MONTH - Aug 2012
Aug 2012
User rating for this question
Very Good
Answered by

Diabetologist
Practicing since : 1999
Answered : 362 Questions
Question
THE LAST THREE DAYS MY WIFE HAS HAD READINGS IN THE 20'S AND 30'S AFTER A NIGHTS SLEEP
ACCOMPIED BY INVOLUNTARY LEFT ARM TWITCHING. SHE TAKES 40 UNITS LANTUS IN AM. 1 TABLET 45 MG ACTOS, I TABLET ONGLYZA 5 MG AND 1 TABLET TRICOR ALL TAKEN IN MORNING. HER LAST READING WAS 140. TAKEN ABOUT 20 MINUTES AGO. BUT I HAVE NOT GIVEN HER THE INSULIN SHOT BECAUSE I AM AFRAID IT WILL TAKE HER TOO LOW. I HAVE A CALL INTO HER DIABETIS DOCTOR AND HE HAS NOT GOT BACK TO US. ON SATURDAY MORNING WE HAD THE PARAMEDICS HERE. PLEASE I NEED SOME HELP AND IDEAS.
Posted Sun, 27 Jan 2013 in Diabetes
 
 
Answered by Dr. Madhuri Patil 7 hours later
Hi there.
Thank you for the query.
Your wife had something called hypoglycemic seizures. Nothing to be worried about once she's out of hypoglycemia. Please reduce her dose of Inj Lantus by 6 to 8 units as she's going into low sugars, but do not stop the insulin otherwise the readings will go upto 300/400. The reduction in insulin doses can be done even before your Diabetologist calls you because it is the only way to prevent XXXXXXX repeatations of hypoglycemia.
She being 62 years old, you can decide to stop tab Actos as it disturbs absorption of sugar for a person suffering from hypoglycemia. Certainly your wife needs full review of her medications as all the medications she's taking in the morning hours to have full day's metabolic control. Hence the tendency to go into hypoglycemia.
Once you stop Tab Actos and reduce insulin doses, please start checking her fasting sugar, post meal sugars after breakfast, after lunch, and after dinner. Please let me know her height and weight. Let me know if she has family history of diabetes, kidney disease, heart disease. Also a latest reading of serum creatinine and serum sodium and serum potassium are essential. I can guide her fully depending on her lifestyle and medical history for good sugar control by avoiding hypoglycemia.
Let her continue onglyza and tricor as of now. How long she's been having diabetes?
Please furnish with this information.
Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor